MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ LUER-LOK¿ BLUNT FILL NEEDLE; HYPODERMIC SYRINGE W/NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD¿ LUER-LOK¿ BLUNT FILL NEEDLE; HYPODERMIC SYRINGE W/NEEDLE
Catalog Number 305064
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8057766, medical device expiration date: 2023-01-31, device manufacture date: 2018-02-26.Medical device lot #: 8010903, medical device expiration date: 2022-12-31, device manufacture date: 2018-01-10.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd¿ luer-lok¿ blunt fill needle had an oily substance on the plunger.This was discovered when the medication turned brown after being drawn into the syringe.Medication was propofol , which is white in color.There was no report of injury or further medical intervention.
 
Event or Problem Description
It was reported that bd luer-lok blunt fill needle had an oily substance on the plunger.This was discovered when the medication turned brown after being drawn into the syringe.Medication was propofol , which is white in color.There was no report of injury or further medical intervention.
 
Additional Manufacturer Narrative
Due to an it issue beginning on (b)(6) 2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other; device single use?: no; device returned to manufacturer: no.
 
Additional Manufacturer Narrative
Four photos were received and evaluated.A 10ml syringe and different angles of a plunger rod with a stopper without the barrel were depicted in the photos.Silicone is visible on the stopper surface, the amount observed is normal and expected amount for this product per product specification.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot numbers that could have contributed to the reported defect.Please note that silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.The silicone application process is designed to provide an even distribution of silicone on the interior of the syringe barrel.Silicone has been in use in this application for over 20 years.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.Silicone is an integral part of the syringe, no defects confirmed.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD¿ LUER-LOK¿ BLUNT FILL NEEDLE
Common Device Name
HYPODERMIC SYRINGE W/NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7747645
Report Number1213809-2018-00486
Device Sequence Number19291603
Product Code FMF
UDI-Device Identifier00382903050642
UDI-Public00382903050642
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number305064
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer07/16/2018
07/16/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date08/10/2018
09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;